Wildfire, Okanogan Valley
- When
- September 16, 12:00 PM PST to September 20, 5:00 PM PST
- Where
- Okanogan Valley forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
A wildfire of unknown cause, was located six miles south of Nespelem, and burned 1,923 acres. The exact time that the fire began and ended are unknown.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A wildfire of unknown cause, was located six miles south of Nespelem, and burned 1,923 acres. The exact time that the fire began and ended are unknown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Sep 16, 9:39 AM PST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1039 AM PDT WED SEP 16 2009 .SYNOPSIS... HIGH PRESSURE WILL BEGIN TO MOVE OUT OF THE REGION THIS AFTERNOON AS THE NEXT WEATHER SYSTEM MOVES INTO THE REGION TONIGHT. WARM AND DRY CONDITIONS TODAY WILL BE FOLLOWED BY A COLD FRONT TONIGHT. THIS WILL USHER A GOOD CHANCE OF WIDESPREAD SHOWERS...THUNDERSTORMS...COOLER TEMPERATURES AND BREEZY WINDS. WEAK HIGH PRESSURE ON FRIDAY WILL BE FOLLOWED QUICKLY BY ANOTHER WEAKER STORM SYSTEM SATURDAY. THEN WARM AND DRY CONDITIONS WILL RETURN FOR MOST OF NEXT WEEK. && .DISCUSSION... TODAY THROUGH THURSDAY...THE RIDGE OF HIGH PRESSURE IS PUSHING EAST INTO MONTANA AS A DEEP LOW PRESSURE SYSTEM MOVES CLOSER TO THE WEST COAST. THE UPPER FLOW HAS TURNED SOUTHERLY OVER THE PAST 24 HOURS AND THIS ALLOWING AMPLE UPPER LEVEL MOISTURE TO MOVE INTO THE REGION THIS MORNING. THE MODELS HAVE BEN CONSISTENT AND ARE VERY SIMILAR SHOWING THE UPPER LEVEL LOW SWINGING THROUGH WASHINGTON TONIGHT AND NORTHEAST INTO BRITISH COLUMBIA BY THURSDAY AFTERNOON...WITH HIGH PRESSURE BUILDING BACK INTO THE REGION BEHIND THE TROUGH PASSAGE. AS SUCH SOME CHANGES WILL BE COMING TO THE INLAND NORTHWEST THE NEXT 48 HOURS. FOR TODAY...ONLY A FEW HIGH CLOUDS WILL BE ASSOCIATED WITH THE UPPER LEVEL MOISTURE MOVING INTO THE REGION TODAY. THE SOUTHERLY WILL HOWEVER BRING IN MUCH WARMER AIR. 850 MB TEMPERATURES JUMP 4-5C TODAY PUSHING 850 TEMPERATURES TO NEAR 24C. THIS WILL RESULT IN TEMPERATURES IN THE MID TO UPPER 80S WITH A FEW 90S THROWN IN FOR GOOD MEASURE. A FEW OF THE MAX TEMPERATURES TODAY WILL FLIRT WITH RECORD HIGHS...BUT ACROSS THE REGION TEMPERATURES WILL BE 15 DEGREES OR MORE ABOVE AVERAGE. FOR TONIGHT AND THURSDAY CONDITIONS WILL CHANGE AS THE UPPER LEVEL LOW MOVES INTO THE REGION. A COLD FRONT IS EXPECTED TO BE ON THE CASCADES NEAR 06Z TONIGHT AND MOVE SLOWLY EAST ACROSS THE FORECAST AREA THURSDAY MORNING AND FINALLY SHIFT EAST INTO MONTANA AFTER OOZ THURSDAY EVENING. THIS WILL BE A VIGOROUS FRONT WITH DEEP LIFT. PRECIPITABLE WATER EXCEEDS AN INCH. IN ADDITION THE MODELS ARE VERY SIMILAR IN SHOWING SOME MID LEVEL INSTABILITY. WITH THIS IN MIND EXPECT MODERATE PRECIPITATION JUST AHEAD AND WITH THE FRONT. THE CONVECTIVE NATURE OF THIS FRONT COULD RESULT IN LOCALLY HEAVY RAIN...BUT TRYING TO PIN THAT DOWN WILL BE TOUGH...HOWEVER JUST ABOUT ALL AREAS EXCEPT FOR THE LEE OF THE CASCADES SHOULD SEE A DECENT RAIN. UP-SLOPING AREAS ACROSS THE NORTHERN AND PANHANDLE MOUNTAINS WILL BE THE BIG WINNERS WITH ACCUMULATIONS UP TO A QUARTER OF AN INCH. EMBEDDED THUNDERSTORMS WILL BE PROBABLE BUT NOT A SURE THING WITH AND JUST BEHIND THE FRONT. PRE-FRONTAL SOUTH-SOUTHWEST WINDS WILL BE ON THE INCREASE THIS AFTERNOON THEN BECOME BREEZY FROM THE WEST BEHIND THE FRONT OVERNIGHT AND THURSDAY. TEMPERATURES ON THURSDAY WILL BE 10 TO 15 DEGREES COOLER BEHIND THE FRONT. /TOBIN THURSDAY NIGHT THROUGH TUESDAY...RIDGING IN THE WAKE OF THE EXITING FRONT EXPECTED TO BE RESPONSIBLE FOR A RATHER WET AND UNSETTLED PERIOD WITH ITS PASSAGE TAKES HOLD AND ALLOWS FOR A WARMING AND DRYING TREND UNTIL THE NEXT FRONT INTERRUPTS THE RIDGING. THIS FRONT PASSAGE EXPECTED SATURDAY FOLLOWED BY A BRIEF RESIDENCE OF A SOMEWHAT CONDITIONALLY AIRMASS AN ENOUGH SMALL NUISANCE SHORTWAVE CLUTTER TO ALLOW FOR DEPICTION OF SOME INSTABILITY SHOWERS SATURDAY NIGHT UNTIL RIDGING AGAIN PUSHES IT ALL OUT TO THE EAST AND ALLOWS FOR WARMING AND A DRY FORECAST SUNDAY INTO TUESDAY. /PELATTI && .AVIATION... UPPER LEVEL MOISTURE IS SPREADING NORTH THROUGH THE REGION...AND WILL RESULT IN A HIGH SCATTERED DECK...OTHERWISE EXPECT VFR CONDITIONS THROUGH ABOUT 06Z THURSDAY. AFTER 06Z A COLD FRONT WILL MOVE OFF THE CASCADES AND PUSH THROUGH THE FORECAST AREA. THIS WILL RESULT IN SCATTERED OR BETTER -SHRA WITH TS. LOCAL CONDITIONS MAY DROP TO MVFR OR LOWER BRIEFLY DUE TO HEAVY RAIN...BUT CONDITIONS SHOULD MOSTLY REMAIN VFR. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 87 56 73 49 79 54 / 0 20 60 10 0 10 COEUR DALENE 87 55 72 48 79 52 / 0 10 60 10 0 10 PULLMAN 89 52 73 41 82 49 / 0 10 50 0 0 10 LEWISTON 93 60 78 52 86 57 / 0 10 20 0 0 10 COLVILLE 91 53 77 43 83 49 / 0 40 60 10 0 20 SANDPOINT 85 52 70 42 78 45 / 0 10 60 20 0 20 KELLOGG 88 57 69 49 78 53 / 10 10 50 10 0 20 MOSES LAKE 87 56 79 46 82 52 / 0 30 10 0 0 10 WENATCHEE 86 59 78 52 81 58 / 0 40 10 0 0 10 OMAK 89 55 79 45 82 53 / 0 50 30 10 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 557 AM PDT WED SEP 16 2009 IDZ001>004-026-027-WAZ031>038-041>044-171300- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 557 AM PDT WED SEP 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NEUMAN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2009Every state in 2009This day in weather historyWarnings in Washington, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 196814.